Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 3, 2007, 6:54 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 3, 2007, 9:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 040056 FFWBOU COC035-059-040300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 654 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 900 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR CHEESMAN RESERVOIR ON THE HAYMAN BURN AREA...OR ABOUT 35 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...DECKERS AND CHEESMAN RESERVOIR. AUTOMATED RAIN GAUGES INDICATE THAT AN INCH OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR. VERY HEAVY RAIN AND LARGE HAIL WILL BE POSSIBLE AS THIS STORM MOVES ACROSS THE AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3928 10518 3927 10540 3913 10540 3913 10511 $$
2 follow-up statements
000 WGUS75 KBOU 040213 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 808 PM MDT TUE JUL 3 2007 COC035-059-040300- JEFFERSON CO-DOUGLAS CO- 808 PM MDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES... AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD MOVED OUT OF THE HAYMAN BURN AREA. HOWEVER...RADAR AND RAIN GAUGE REPORTS INDICATE THAT JUST OVER 1 INCH OF RAIN FELL IN A 30 MINUTE PERIOD EARLIER THIS EVENING ACROSS THE HAYMAN BURN AREA FROM THE WIGWAM CREEK DRAINAGE SOUTHEASTWARD TO POINTS JUST WEST OF WESTCREEK. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...DECKERS AND CHEESMAN RESERVOIR. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE WIGWAM CREEK...GOOSE CREEK...SIXMILE CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS...WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3928 10518 3927 10540 3913 10540 3913 10511 $$ BARJENBRUCH
000 WGUS75 KBOU 040307 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 905 PM MDT TUE JUL 3 2007 COC035-059-040315- JEFFERSON CO-DOUGLAS CO- 905 PM MDT TUE JUL 3 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES... WATER LEVELS HAVE COME UP ON SOME STREAMS IN THE HAYMAN BURN AREA LIKE WIGWAM CREEK. IT HAS RISEN ABOUT 2 FEET WHERE IT DRAINS INTO THE SOUTH PLATTE RIVER. HOWEVER...THE THREAT OF ANY FLASH FLOODING HAS ENDED THIS EVENING AS STORMS HAVE MOVED OUT OF THE AREA. LAT...LON 3928 10518 3927 10540 3913 10540 3913 10511 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:30 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT TUE JUL 3 2007 .SHORT TERM...THE COLD FRONT THAT PASSED OVER THE NORTHEAST COLORADO EARLIER TODAY HAS STALLED OVER THE PALMER DIVIDE. A BAND OF SHOWERS HAS DEVELOPED ALONG THE STALLED FRONT WHICH WILL CONTINUE FOR THE NEXT FEW HOURS. ADDITIONAL MOISTURE HAS BEEN MOVING INTO THE FORECAST AREA FROM THE NORTHEAST...AND THIS IS BEGINNING TO FUEL THUNDERSTORMS OVER THE NORTHERN FRONT RANGE FOOTHILLS. THE SHEAR PROFILE IS FAVORABLE FOR THUNDERSTORMS TO REMAIN ORGANIZED AFTER THEY DEVELOP THIS EVENING. CONVECTIVE INHIBITION ON THE PLAINS IS STILL SUFFICIENT TO SUPPRESS MOST CONVECTION. FOR WEDNESDAY...LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE INCREASING THROUGH THE DAY AS EASTERLY WINDS CONTINUE. TEMPERATURES WILL BE MARKEDLY COOLER AND BY AFTERNOON...SHOWERS SHOULD DEVELOP OVER THE FOOTHILLS AND THEN SPREAD EASTWARD TO THE ADJACENT PLAINS. .LONG TERM...FOR WEDNESDAY NIGHT INTO THURSDAY THE UPPER RIDGE WILL REMAIN OVER THE WEST WITH A WEAK NLY FLOW ALOFT OVER THE CWFA. ELY FLOW AT THE LOW AND MID LVLS MAY CONFINE MOST OF THE TSTM ACTIVITY TO AREAS IN AND NEAR THE HIGHER TERRAIN. FCST CAPES WILL RANGE FM 500-1000 MB WEDNESDAY EVENING...WITH SIMILAR VALUES ON FRIDAY. THE BEST LOW LVL MSTR AND TSTM POTENTIAL WILL BE OVER SRN PORTIONS OF THE CWFA WITH TEMERATURES NEAR NORMAL. THE UPPER RIDGE WILL BUILD IN FM THE WEST AND NORTH WITH A WARMER AND DRIER TREND EXPECTED HEADING INTO THE WEEKEND. THIS ALREADY REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS TO THE GRIDS EXPECTED AT THIS TIME. && .AVIATION...AFTERNOON AND EVENING SHOWERS OVER THE FOOTHILLS THIS EVENING MAY PRODUCE OUTFLOW BOUNDARIES THAT REACH KDEN WITH SHIFTING WINDS. CONVECTIVE ACTIVITY IS EXPECTED TO DISSIPATE AS THE SUN GOES DOWN. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING. EASTERLY LOW LEVEL WINDS DEVELOPING ON WEDNESDAY WILL INCREASE LOW LEVEL MOISTURE THROUGH THE DAY. AFTERNOON HEATING MAY PRODUCE ENOUGH INSTABILITY FOR SHOWERS WITH HEAVY RAINFALL TO DEVELOP. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
Hazardous weather outlook, Jul 3, 11:16 AM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUL 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON. WINDS WILL GUST UP TO 35 MPH...CAUSING AREAS OF BLOWING DUST AND COOLING TEMPERATURES FROM THE LOWER AND MID 90S BACK INTO THE LOWER 80S. LATER THIS EVENING...LOW LEVEL MOISTURE INCREASING BEHIND THE COLD FRONT MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN AND NEAR THE FOOTHILLS. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE PALMER DIVIDE. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE EVENING HOURS WITH LARGE HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COOLER ON WEDNESDAY...THEN DRIER AND HOTTER CONDITIONS WILL RETURN TO THE REGION BY THE END OF THE WEEK. SUFFICIENT MOISTURE WILL BE IN PLACE TO WARRANT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FOR WEDNESDAY AND THURSDAY...WITH JUST A SLIGHT CHANCE OVER THE PLAINS. THE CHANCES OF LATE DAY SHOWERS AND THUNDERSTORMS WILL DECREASE OVER MUCH OF THE FORECAST AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NECESSARY IN THE EVENING. DANKERS/COOPER
In the hours before
Local storm report, Jul 3, 3:47 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 4:48 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
448 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 5:23 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 4 ENE ASPEN SPRINGS 39.86N 105.42W
07/03/2007 M1.00 INCH GILPIN CO TRAINED SPOTTER
0509 PM HAIL 14 NNW GOLDEN 39.93N 105.32W
07/03/2007 M1.00 INCH BOULDER CO TRAINED SPOTTER
0501 PM HAIL 2 ESE PINECLIFFE 39.92N 105.40W
07/03/2007 E2.00 INCH GILPIN CO TRAINED SPOTTER
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 5:58 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL IDAHO SPRINGS 39.74N 105.51W
07/03/2007 M1.75 INCH CLEAR CREEK CO LAW ENFORCEMENT
0509 PM HAIL 4 ENE ASPEN SPRINGS 39.86N 105.42W
07/03/2007 M1.00 INCH GILPIN CO TRAINED SPOTTER
0509 PM HAIL 14 NNW GOLDEN 39.93N 105.32W
07/03/2007 M1.00 INCH BOULDER CO TRAINED SPOTTER
0501 PM HAIL 2 ESE PINECLIFFE 39.92N 105.40W
07/03/2007 E2.00 INCH GILPIN CO TRAINED SPOTTER
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:01 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 31 min |
| Jul 3, 6:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 57 min |
| Jul 3, 6:33 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 42 min |
| Jul 3, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 41 min |
| Jul 3, 7:19 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| Jul 3, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 54 min |
| Jul 3, 8:17 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 58 min |
| Jul 3, 8:55 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 35 min |
| Jul 3, 9:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jul 3, 9:33 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 42 min |
| Jul 4, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Park | 52 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.